Medication innafective


#1
Hi everyone, I was wondering if anyone is having similar problems to me and if so is there anything I can do. I am 10 years in to PD and was dx at 40. I have been on Sinemet plus 25/100 and Sinemet CR for the last 9 years and have found them to work perfectly. I had however started popping them like smarties as I hated being offline and was self conscious so without realising I was overdosing on the pramipexole and having bad side effects from it! Anyway my neuro put me on slow release Mirapex so I couldn't OD anymore and for a while I was fine but.......over the past 3 months or so I have been having a constant battle with my meds. Sometimes they just vacate the building for hours and hours, then when I do come online they last for about an hour max. I have been pretty much taking whatever Sinemet I need sometimes 2 plus and one CR per dose so adding up to 14 or more a day. As you can imagine my GP is trying to get me to cut down!
What I don't get is I get exactly the same relief from my Sinemet, but the length of time I have from dose to dose is rubbish, I came online yesterday for half an hour and I'd taken 2 CR! How am I supposed to cut down my Sinemet when the longevity of my tablets is so short?
I've come to the conclusion either I am over saturating my body with Sinemet so therefore its having an adverse effect or my dosage just isn't strong enough although surely if the relief is brilliant when I'm online then the dosage is correct? The other thing I've noticed is my offlines are getting really bad with no warning signs mow, I just crash and that's me until the next lot kick in, if they kick in at all.
Has anyone got any advice, or can anyone shed any light as to why this is happening? I have an appointment go see my GP and my neuro but you can't beat hearing it from people who understand and who also have to live with this.
I thank you all in advance and thank you for taking the time to read this, I hope you can help.

#2
Hi Pillpopper
You do seem to be taking an awful lot of Sinemet. I am also on quite a high dosage and was finding my off periods becoming longer than my on times.
My consultant added rotigotine patches to my meds and I have found these have helped greatly in extending the length of my on times. Luckily for me I haven't suffered any of the scary side effects associated with rotigotine.
Unfortunately for me now,even this cocktail is not lasting for long so I'm considering DBS. I'm 54 and have been dx for 8 years.
By the way I'm surprised at the quantity of Sinemet your getting hold of. Doesn't your GP monitor prescriptions?
Regards Mrtoad

#3
Hi Pillpopper
I am no expert but my husband was offered Stalevo when the Sinemet stopped being effective for very long.
This is Sinemet plus Entacapone to make it work for longer. Unfortunately he suffered bad side effects so stopped taking it and got relief from smaller doses taken every 2 hours supplemented by an equal dose of disperrsible Madopar before and after his main meal as we were told protein makes the Sinemet inactive. He also switched to eating little and often.
I do wonder if you are seeing a neurologist who specialises in Parkinson's?
If not ,do ask to be referred as you seem to be in a very chaotic state.
Good luck!
Love
Gg